Alert archive / Hawaii / Gale Warnings in 2015
Gale Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Feb 13, 2015, 3:37 PM HST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2015, 3:37 PM HST (01:37 UTC)
- Expired
- Feb 14, 2015, 9:46 PM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
478 WHHW70 PHFO 140137 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST FRI FEB 13 2015 PHZ110>116-141445- /O.UPG.PHFO.SC.Y.0011.000000T0000Z-150215T0400Z/ /O.NEW.PHFO.GL.W.0003.150214T0137Z-150215T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL- 337 PM HST FRI FEB 13 2015 ...GALE WARNING IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND SEAS...THROUGH LATE SATURDAY AFTERNOON...SOUTHWEST WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 50 KNOTS. VERY ROUGH SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ124-141445- /O.EXT.PHFO.SC.Y.0011.150214T0137Z-150215T0400Z/ BIG ISLAND SOUTHEAST WATERS- 337 PM HST FRI FEB 13 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. WINDS AND SEAS...THROUGH LATE SATURDAY AFTERNOON...SOUTHWEST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 12 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ117>123-141445- /O.CON.PHFO.SC.Y.0011.000000T0000Z-150215T0400Z/ MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- 337 PM HST FRI FEB 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. WINDS AND SEAS...THROUGH LATE SATURDAY AFTERNOON...SOUTHWEST WINDS 30 TO 35 KNOTS...WITH GUSTS UP TO 50 KNOTS. VERY ROUGH SEAS 10 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
889 WHHW70 PHFO 141331 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST SAT FEB 14 2015 PHZ117-120-150245- /O.UPG.PHFO.SC.Y.0011.000000T0000Z-150215T0400Z/ /O.EXA.PHFO.GL.W.0003.000000T0000Z-150215T0400Z/ MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL- 331 AM HST SAT FEB 14 2015 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTHWEST WINDS UP TO 35 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>116-150245- /O.CON.PHFO.GL.W.0003.000000T0000Z-150215T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL- 331 AM HST SAT FEB 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTHWEST WINDS UP TO 35 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 15 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ118-119-121>124-150245- /O.CON.PHFO.SC.Y.0011.000000T0000Z-150215T0400Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 331 AM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTH WINDS UP TO 30 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
171 WHHW70 PHFO 141706 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 706 AM HST SAT FEB 14 2015 PHZ118-119-121-150400- /O.UPG.PHFO.SC.Y.0011.000000T0000Z-150215T0400Z/ /O.EXA.PHFO.GL.W.0003.000000T0000Z-150215T0400Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- 706 AM HST SAT FEB 14 2015 ...GALE WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTHWEST WINDS UP TO 35 KNOTS... WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 11 TO 16 FEET. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110>117-120-150400- /O.CON.PHFO.GL.W.0003.000000T0000Z-150215T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL- 706 AM HST SAT FEB 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTHWEST WINDS UP TO 35 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 14 TO 19 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ122>124-150400- /O.CON.PHFO.SC.Y.0011.000000T0000Z-150215T0400Z/ BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 706 AM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTHWEST WINDS UP TO 30 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS 10 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
373 WHHW70 PHFO 141945 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 945 AM HST SAT FEB 14 2015 PHZ110>113-150400- /O.CAN.PHFO.GL.W.0003.000000T0000Z-150215T0400Z/ /O.EXA.PHFO.SC.Y.0011.000000T0000Z-150215T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL- 945 AM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...WEST WINDS UP TO 30 KNOTS...WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ114>121-150400- /O.CON.PHFO.GL.W.0003.000000T0000Z-150215T0400Z/ OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 945 AM HST SAT FEB 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTHWEST WINDS UP TO 35 KNOTS... WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS TO 16 FEET. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ122>124-150400- /O.CON.PHFO.SC.Y.0011.000000T0000Z-150215T0400Z/ BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 945 AM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...SOUTHWEST WINDS UP TO 30 KNOTS...WITH HIGHER GUSTS. ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
814 WHHW70 PHFO 150201 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 401 PM HST SAT FEB 14 2015 PHZ118>120-150800- /O.CAN.PHFO.GL.W.0003.000000T0000Z-150215T0400Z/ /O.EXB.PHFO.SC.Y.0011.000000T0000Z-150215T0800Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- 401 PM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM HST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM HST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...THROUGH LATE THIS EVENING...SOUTHWEST WINDS UP TO 30 KNOTS... WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ114>117-151515- /O.CAN.PHFO.GL.W.0003.000000T0000Z-150215T0400Z/ /O.EXB.PHFO.SC.Y.0011.000000T0000Z-150216T1600Z/ OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS- 401 PM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...THROUGH 6 AM HST SUNDAY...WEST WINDS 15 TO 25 KT. * SEAS...10 TO 15 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ122-124-150800- /O.UPG.PHFO.SC.Y.0011.000000T0000Z-150215T0400Z/ /O.EXB.PHFO.GL.W.0003.000000T0000Z-150215T0800Z/ BIG ISLAND WINDWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 401 PM HST SAT FEB 14 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM HST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...THROUGH LATE THIS EVENING...SOUTHWEST WINDS 25 TO 35 KNOTS... WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 10 TO 18 FEET. BEGINNING LATE THIS AFTERNOON...SOUTHWEST WINDS 25 TO 35 KNOTS... WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ121-150800- /O.EXT.PHFO.GL.W.0003.000000T0000Z-150215T0800Z/ ALENUIHAHA CHANNEL- 401 PM HST SAT FEB 14 2015 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM HST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH LATE THIS EVENING...SOUTHWEST WINDS UP TO 35 KNOTS... WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 16 TO 19 FEET. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ123-150800- /O.EXT.PHFO.SC.Y.0011.000000T0000Z-150215T0800Z/ BIG ISLAND LEEWARD WATERS- 401 PM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM HST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH LATE THIS EVENING...SOUTHWEST WINDS 15 TO 30 KNOTS... WITH GUSTS UP TO 40 KNOTS. ROUGH SEAS 8 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>113-151515- /O.EXT.PHFO.SC.Y.0011.000000T0000Z-150216T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL- 401 PM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...THROUGH 6 AM HST SUNDAY...WEST TO NORTHWEST WINDS 15 TO 25 KT. * SEAS...10 TO 15 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
941 WHHW70 PHFO 150350 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 550 PM HST SAT FEB 14 2015 PHZ123-150800- /O.UPG.PHFO.SC.Y.0011.000000T0000Z-150215T0800Z/ /O.EXA.PHFO.GL.W.0003.000000T0000Z-150215T0800Z/ BIG ISLAND LEEWARD WATERS- 550 PM HST SAT FEB 14 2015 ...GALE WARNING IN EFFECT UNTIL 10 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM HST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...THROUGH LATE THIS EVENING...SOUTHWEST WINDS TO 35 KNOTS... WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ121-122-124-150800- /O.CON.PHFO.GL.W.0003.000000T0000Z-150215T0800Z/ ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 550 PM HST SAT FEB 14 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH LATE THIS EVENING...SOUTHWEST WINDS TO 35 KNOTS... WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 10 TO 18 FEET. BEGINNING LATE THIS AFTERNOON...SOUTHWEST WINDS 25 TO 35 KNOTS... WITH GUSTS UP TO 50 KNOTS. ROUGH SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ118>120-150800- /O.CON.PHFO.SC.Y.0011.000000T0000Z-150215T0800Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- 550 PM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH LATE THIS EVENING...SOUTHWEST WINDS 25 TO 30 KNOTS. ROUGH SEAS 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>117-151700- /O.CON.PHFO.SC.Y.0011.000000T0000Z-150216T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 550 PM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...THROUGH 6 AM HST SUNDAY...WEST TO NORTHWEST WINDS 15 TO 25 KT. SEAS BUILDING TO 10 TO 15 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
040 WHHW70 PHFO 150746 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 946 PM HST SAT FEB 14 2015 PHZ121>124-152100- /O.CAN.PHFO.GL.W.0003.000000T0000Z-150215T0800Z/ /O.EXA.PHFO.SC.Y.0011.000000T0000Z-150216T1600Z/ ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 946 PM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KNOTS...WITH ROUGH SEAS 6 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ118>120-150900- /O.CAN.PHFO.SC.Y.0011.000000T0000Z-150215T0800Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- 946 PM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PHZ110>117-152100- /O.CON.PHFO.SC.Y.0011.000000T0000Z-150216T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 946 PM HST SAT FEB 14 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KNOTS...WITH ROUGH SEAS 7 TO 15 FEET. AN INCOMING NORTHWEST SWELL WILL ARRIVE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Feb 13, 10:30 AM HST, 5 hours 7 minutes earlier.
Area forecast discussion, Feb 13, 10:30 AM HST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1030 AM HST FRI FEB 13 2015 .SYNOPSIS... AN APPROACHING COLD FRONT WILL BRING INCREASING SOUTHWEST WINDS AND A FEW SHOWERS TODAY. THE FRONT WILL BRING INCREASING SHOWERS TO KAUAI LATE TONIGHT...SPREADING TO OAHU AND MAUI COUNTY ON SATURDAY...WITH A FEW BRIEFLY HEAVY DOWNPOURS POSSIBLE. WINDS WILL BE ESPECIALLY GUSTY JUST AHEAD AND ALONG THE FRONT...WITH THE STRONGEST GUSTS OCCURRING TO THE NORTH AND EAST OF THE MOUNTAINS. A DRY AND COOL AIR MASS...AND LIGHT NORTH WINDS...WILL MOVE OVER THE ISLANDS AFTER THE FRONT PASSES. WINDS WILL BECOME LIGHT AND VARIABLE EARLY NEXT WEEK...WITH MOSTLY DRY CONDITIONS EXPECTED. && .DISCUSSION... INCREASING SW WINDS ARE DEVELOPING IN RESPONSE TO AN APPROACHING FRONT AND DEVELOPING LOW. 24 HOUR PRESSURE TRENDS INDICATE THAT SURFACE PRESSURES HAVE DROPPED 4 TO 5 MB AS THE DEVELOPING LOW PASSES N OF THE ISLANDS. GLOBAL MODELS CONTINUE TO DEPICT STRONG WINDS DEVELOPING IN THE LOWER LEVELS WITH 40 KT DEPICTED AT 850 MB BY THIS EVENING. THIS SYNOPTIC SCENARIO WILL BRING THE POTENTIAL FOR STRONG AND POTENTIALLY LOCALLY DAMAGING DOWNSLOPE GUSTS OVER AREAS THAT LIE TO THE N AND E OF THE TERRAIN...AND A WIND ADVISORY IS NOW IN EFFECT. SHOWER ACTIVITY WILL ALSO INCREASE WITH THE ARRIVAL OF THE FRONT. MODELS DEPICT THE POTENTIAL FOR LOCALIZED HEAVY SHOWERS ALONG THE FRONT...WHICH WILL BE MOVING QUICKLY DOWN THE ISLAND CHAIN. AND STRONG WIND GUSTS ACCOMPANYING THE LEADING EDGE OF THE COLD FRONT. THE MODELS ALSO SHOW FAIR AGREEMENT IN THE TIMING OF THIS FRONT...REACHING KAUAI COUNTY LATER TONIGHT...OAHU AND MAUI COUNTY ON SATURDAY...AND GRADUALLY WEAKENING AS IT MOVES OVER THE BIG ISLAND SATURDAY NIGHT. A WEAK HIGH WILL PASS JUST N OF THE ISLANDS ON SUNDAY...AND SURFACE WINDS WEAKEN AND TURN TO THE N AND NE. THIS WILL USHER IN A COOL DRY AND STABLE AIR MASS THAT WILL LIMIT THE SHOWER CHANCES AND MAKE IT FEEL CHILLY AS DEW POINTS ARE EXPECTED TO DROP INTO THE LOWER 50/S. A SURFACE RIDGE OVER THE ISLANDS WILL BRING LIGHT AND VARIABLE WINDS AND MOSTLY DRY WEATHER AS WE START THE NEW WEEK. && .AVIATION... S-SW FLOW IN ADVANCE OF A COLD FRONT WILL RESULT IN SOME BRIEF MVFR CIGS AND POSSIBLY MVFR VSBYS AT THE TAF SITES THROUGH 14/18Z. THE EXCEPTION IS AT PHNY WHERE CIGS WILL LIKELY REMAIN MVFR OR LOWER THROUGH 14/18Z. LATER TONIGHT...EXPECT PREVAILING MVFR CIGS AND SCATTERED TO NUMEROUS SHRA TO DEVELOP AT PHLI...WITH THESE CONDITIONS THEN SPREADING DOWN THE ISLAND CHAIN ON SATURDAY. STRONG GUSTY S-SW WINDS WILL ALSO IMPACT THE TERMINALS THROUGH THE 14/18Z. AIRMET SIERRA AND TANGO ARE CURRENTLY IN EFFECT FOR MTN OBSC OVER MOLOKAI LANAI AND MAUI...AND TURB N THROUGH E OF KAUAI THROUGH MAUI. && .MARINE... A DIMINISHING NW SWELL CONTINUES TO DROP...AND MORNING SURF OBSERVATIONS INDICATE SURF HAS DROPPED TO THE POINT THAT THE ONGOING HIGH SURF ADVISORY CAN BE CANCELLED. SURF WILL REMAIN BELOW ADVISORY LEVELS THROUGH SATURDAY...WITH ANOTHER ROUND OF HIGH SURF EXPECTED ON SUNDAY AS A LARGE SWELL RISES RAPIDLY...AND THEN DIMINISHES RAPIDLY ON MONDAY. THE RAPID RISE AND FALL OF THIS SWELL IS DUE TO THE FACT THE SOURCE LOW WILL BE FAIRLY CLOSE TO THE ISLANDS...WITH A WIDE RANGE OF WAVE PERIODS MAKING FOR A SLOPPY SWELL. AN APPROACHING FRONT WILL BRING INCREASING SW WINDS TODAY AND TONIGHT...AND THE EXISTING SMALL CRAFT ADVISORY HAS BEEN EXTENDED IN TIME AND EXPANDED IN AREA TO ACCOUNT FOR THE EXPECTED TRENDS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY TO 6 PM HST SATURDAY FOR PORTIONS OF KAUAI OAHU MOLOKAI MAUI AND LANAI. HIGH WIND WARNING UNTIL 6 AM HST SUNDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM HST SATURDAY FOR BIG ISLAND SOUTHEAST WATERS. && DISCUSSION/MARINE...BIRCHARD AVIATION...JELSEMA
In the hours before
Local storm report, Feb 13, 2:37 PM HST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
237 PM HST FRI FEB 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM NON-TSTM WND DMG 2 NE PAHOA 19.52N 154.93W
02/13/2015 HAWAII HI COUNTY OFFICIAL
LARGE TREE DOWN WHICH BROKE POWER LINES-HPD HELCO ARE
AWAITING TREE REMOVAL CONTRACTOR
0207 PM NON-TSTM WND DMG 3 NE MOUNTAIN VIEW 19.55N 155.12W
02/13/2015 HAWAII HI COUNTY OFFICIAL
POWER LINES DOWN-ARCING WHICH CAUSED BRUSH FIRE-FIRE IS
NOW UNDER CONTROL
0207 PM NON-TSTM WND DMG 1 N MOUNTAIN VIEW 19.54N 155.15W
02/13/2015 HAWAII HI COUNTY OFFICIAL
HIGHWAY 11 BETWEEN MAUNA KEA MAUNA LOA ROAD LARGE TREE
DOWN BLOCKINH HIGHWAY
0207 PM NON-TSTM WND DMG SE MOUNTAIN VIEW 19.52N 155.15W
02/13/2015 HAWAII HI COUNTY OFFICIAL
LOWER PUNA AINA LOA DRIVE PUKALANI-TREES IN POWER LINES
CAUSING ARCING
&&
JCHEVALIThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:00 AM HST | Areal Flood Advisory | HFO | Kalawao | 5 hr |
| Feb 14, 3:44 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Feb 14, 8:04 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Feb 14, 10:55 AM HST | Areal Flood Advisory | HFO | Honolulu | 80 min |
| Feb 14, 12:33 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Feb 14, 1:51 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.